Avascular Necrosis of the Femoral Head: A Side Effect of Highly Active Antiretroviral Therapy (HAART) in HIV Patients?

@article{Sighinolfi2000AvascularNO,
  title={Avascular Necrosis of the Femoral Head: A Side Effect of Highly Active Antiretroviral Therapy (HAART) in HIV Patients?},
  author={Laura Sighinolfi and Silvia Carradori and F. Chinelli},
  journal={Infection},
  year={2000},
  volume={28},
  pages={254-255}
}
Avascular necrosis (AVN) of the femoral head is rarely encountered in HIV infection [1]. Between 1990 and 1997, 29 cases of AVN were reported, 55% of which were associated with known risk factors: anti-phospholipid antibodies [1–4], increased triglycerides [5, 6], chronic treatment with steroids or megestrol acetate [7]. For the remaining patients, in the absences of any risk factors or association with antiretroviral therapy [8–10], it was hypothesized, and recently proved [11], that HIV could… CONTINUE READING

Citations

Publications citing this paper.
Showing 1-10 of 10 extracted citations

References

Publications referenced by this paper.
Showing 1-10 of 20 references

Bone mineral density diminution in HIV patients treated with HAART

  • N Luna, J Zamudio, D Bruera
  • 6th Conf Retrovir Oppor Infect
  • 1999
Highly Influential
11 Excerpts

Avascular necrosis in HIV+ patients : a potential link to protease inhibitors

  • J Timpone, D Fluhme, J Nascone
  • 6th Conf Retrovir Oppor Infect
  • 1999
2 Excerpts

Avascular necrosis in AIDS patients receiving megestrol acetate

  • C Gilbert, E Koller, M Mann, J Bacsanyi, S Malozowski
  • 5th Conf Retrovir Oppor Infect
  • 1998
1 Excerpt

Similar Papers

Loading similar papers…